MAUDE Adverse Event Report: ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,36MM LGTH; BONE FIXATION SCREW/PLATE

ARTHREX, INC. COMPR FT SCRW,2.5 MICRO,36MM LGTH; BONE FIXATION SCREW/PLATE
Model Number COMPR FT SCRW,2.5 MICRO,36MM LGTH
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 06/02/2025, a sales representative reported via email an issue involving an ar-8725-36h micro compression ft during a dip fusion procedure on (b)(6) 2025.While inserting the 2.5 headless compression screw, the tip of the cannulated driver broke within the head of the screw, and the distal tip of the screw fractured during insertion.Additional information requested on 6/18/2025.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received on 06/24/2025: fragments from the tip of the ar-8725-36h micro compression ft screw were retrieved from the patient using suction.The driver used with the screw for insertion during the event was ar-8737-37 driver shaft.The procedure was completed by implanting a shorter screw, the ar-8725-34h micro compression ft, and utilizing an ar-8737-37 driver shaft.The case experienced a delay of approximately 30 minutes to one hour.No additional anesthesia was administered to the patient.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.- one unpackaged ar-8725-36h, micro compression ft¿, titanium, 2.5 mm x 36 mm, batch 129038, was received for investigation.- upon visual inspection, it was noted that the distal and proximal ends of the screw were damaged/stripped and the tip of the screw was broken.No fragments were returned for investigation.- functional testing was not performed due to the damage to the device.- the most likely cause of the reported failure is user error, which can be attributed to over-torquing/over-engaging the driver within the screw.-refer to the investigation photos.-complaint allegation is confirmed.

Brand Name
COMPR FT SCRW,2.5 MICRO,36MM LGTH
Common Device Name
BONE FIXATION SCREW/PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key22298366
Report Number1220246-2025-02596
Device Sequence Number12970981
Product Code HWC
UDI-Device Identifier00888867303270
UDI-Public00888867303270
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K201132
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCOMPR FT SCRW,2.5 MICRO,36MM LGTH
Device Catalogue NumberAR-8725-36H
Was Device Available for Evaluation? Device Returned to Manufacturer
Distributor Facility Aware Date05/30/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2025
Supplement Date Received by Manufacturer06/24/2025
09/19/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date07/18/2025
09/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown